Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/asthma/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Inhalers and Nausea?
    avatar
    pnaturegirl posted:
    I had to ask if anyone else gets sick from there steriod style inhalers?

    I had been on Advair and Asmanex and even Flovent and all made me very sick?

    I have always been senstive to meds anyways and oral Predisone really does it to me as well?

    I go back on 29th to pulmonary doc and just wonder what is out there that may possabley not make me sick??
     
    avatar
    sgbl88 responded:
    I get nauseous to the point of heaving if I swallow the tiniest bit of the Advair. I don't have quite as much problem with the Hfa version as I did with the discus.

    I hope that helps some.

    Sonya
     
    avatar
    ericl777 responded:
    Symbicort is another possibility, similar to Advair, but works a little faster.
     
    avatar
    MsFixIt0910 responded:
    What do you use your meds for? Asthma? or something else? I use Advair 100/50 Diskus. I also use ProAir (albuterol inhaler) and Singulair (tablet) to control my asthma. I am 56 years old and have had asthma for 18 years. I have had no adverse reactions to any of these meds other than a dry mouth. I hope this helps - good luck!
     
    avatar
    lonespeed responded:
    Advair upset my stomach and I switched to Pulmicort Flexhaler and I have not had any problems for over two years.
     
    avatar
    GeneticFlop responded:
    OH YES! I used to get EXTREMELY ILL on inhaled (Discus) Advair. For me it was NOT the corticosteroids, as I've been on Flovent & Pulmicort before with no issues (Advair uses the same steroids as one of those, don't remember which), so I'd assume it was the long-acting dialater in the advair (Serevent).

    I'd get extreme dry mouth, very shaky (way worse than Albuterol/Ventolin), EXTREME nausea (I couldn't hold anything down), severe dizzyness (when I took it in the morning on an empty stomach once I had to pull over while driving as I could not maintain focus on road). Symptoms would resemble a severe migraine (I only know symptoms because my sister gets migraines, I NEVER did before Advair) - usually I'd have to leave work and then lie down on my stomach, face into a pillow, in a DARK, QUIET ROOM for 3+ hours to regain my composure.

    When I use it for more than 3 days straight I also get a chronic throat ache...

    As I've used it over time, symptoms have lessened BUT I still sometimes experience an "episode" which is why I don't use Advair as my regular day-to-day inhaler - I can't afford to miss so much work.

    You probably wonder why I would touch the stuff after even one such episode? Well...besides the awful side-effects I consider it a "miracle drug", my go-to when I'm having a severe flare up (my 'major triggers' are respitory infections & drastic changes in weather).
     
    avatar
    elmablu responded:
    They also make me ill especially the Foradil--severe skin problems that got so bad that my entire body was covered in a rash and itching and swollen--had to got to the hospital. I have psoriasis so it also triggers that. I am now on Asmanex and its not as bad as the other sterioid inhalers. But my skin condition still starts and then when it gets bad I have to go on prednisone. I cannot win for losing. The sterioid inhalers seem to me to be dangerous for the lungs--I fear lung damage from them. What was bad was I was suffeing so much not one doctor picked up I was having a reaction--not my allergist or GP or my dermatologist. The ER doctor figured it out instantly. Go figure!
     
    avatar
    leona_76 responded:
    my doctor put me on Qvar sept 10 of this year and I am getting severe nausea.. but what can I use I have my albuterol?? for attacks but lately before the qvar I was using it almost everyday the reason doc put me on the qvar but the nausea is too bad what else is there out there and yes I am getting the migraine type sickness with it also and I know for sure cause I suffer from migraines
     
    avatar
    bundybear responded:
    I too get ill from steroids. Try boiling some ginger and adding a teaspoon of honey just before you use the inhalers. Hope that helps.
     
    avatar
    Rasputinx2000 responded:
    Hi,

    Try using homeopathic remedies like Lachesis to lessen your symptoms. I no longer use inhalers at all.

    Jeff/[email protected]
     
    avatar
    ginatln responded:
    Definitely - Ginger absolutely works for all types of nausea that I've ever had. As far as asthma meds, they all make me sick in the sense that I can breathe a bit easier, but I feel like my overall health keeps declining when I'm on them. I guess you could call Asthma meds a necessary evil. I've managed to get myself off of the steroids and still be fine. I wouldn't recommend that anyone just stop their medication. I got off mine through working with my doctor and self research and health management. I always have to be very careful and I still carry a rescue inhaler with me, but I've found that changes in diet and lifestyle have made a huge difference for me.
     
    avatar
    Curlysf responded:
    I am on Asmanex and although I do not get sick from it, I have noticed that my hair has thinned significantly. I was on a high dosage of Flovent for a bit and yes I used to get sick from it, and once again it made my hair thin and fall out. I did notice that the higher dosage that I was put on (though necessary), the sicker I felt. I have the feeling it has something to do with the steroids.
     
    avatar
    Nanbren responded:
    I have Seretide 250mg 4 times a day and I get horrendous Thrush and just before lunch most days, I feel very sick and start to wretch and wretch but I am never sick its just water. Does anyone think that this may be caused by the inhaler? Also, for the past 4 years I have had a chronic productive cough and its very embarrassing and leaves me feeling exhausted. I have had x-rays, CT scans etc, but all is clear, so I am on lots of medication for it, but it still continues. Anyone has any ideas I would be SO grateful.


    Helpful Tips

    exercise
    I ve been trying to inmporve the slight asthma i have by exercising more More
    Was this Helpful?
    12 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center